17 Jan 2013
I have also had migraines without pain. I would see colored lights. This occurred after a head injury (I also had migraines w/pain).
My sister takes Imitrex, but she said it can be a dangerous medicine, and that she has to be monitored. She has headaches so badly at times that she needs to stay in bed for a day or two before she feels relief.
Imitrex may work well for you, but please be well-informed about the medication and if it is contraindicated for any other medical problems that you have. Also, as a double check, eHealthme.com can provide you information whether Imitrex and other medicines you are taking are compatible.
Best wishes, C.E.
23 May 2012
Hello there. I've only had one migraine like you described. Most of mine have head pain terribly bad. I have always used 100mg of Imitrex and it clears my headache with just one tablet. I can take a 2nd one in 2 hours if necessary. That's the most you can take in a 24 hour period. I hope this helps you.
11 Jan 2013
I get a migraine almost every single day.they are so common that It's almost natural for me.I've had them since I was about 10,or maybe a little younger.I have tried TONS of different migraine medications,including imitrex.none of them worked for me.the sensitivity to light and the pain in my eye balls is unbearable,but a couple excedrin, or generic excedrin almost always alleviate my symptoms within a half hour or so!I also read somewhere that caffeine is an excellent natural remedy for migraines,and that's why the excedrin works so well.it has caffeine in it,along with tylenol,and I think aspirin.Also Stadol nasal Spray(butorphanol tartrate) is A pain medication used to treat migraines,that a lot of ppl haven't even heard of.hope this helps! :)
23 May 2012
I have had them a time or two. the first one I had was in 8th grade and it scared the crap out of me! My left eye was dim when I looked out of both eyes but if I looked out of just the left, it seemed ok. I used to get rolling lights at the bottom of my vision sometimes too. I usually got the headache though-nasty sick ones. I take Atenolol now and since I stated taking it I dont get migraines much anymore. (I shouldnt have said that! lol) I get one or two a year instead of one or two a month or week. Between the Atenolol and pain medicine for my back I dont get them much. Imitrex never helped me too much. It would stop the throb but once I started hurting, I would tense up so much that I would get muscle spasms in my neck and shoulders too so Imitrex didnt help that. I usually just had to throw up then sleep it off! My son gets ocular migraines rather than the painful ones. He gets the traditional jagged and wavy lines for about 10 minutes then it goes away. Imitrex may help. Theoretically, it should but that doesnt always mean it works that way!.
24 May 2012
I have occular migraines and there is no pain associated with mine. I get light-headed and a bit dizzy. They seem to pass quickly and they always seem to happen when I am in the shower. I cannot tolerate steam showers or really hot baths. I do not take any medication for this and there didn't seem to be any need for it. I have had those for a pretty long time and they just pass...
Actually, when I asked my ophthalmologist about the "flashing lights", he was the one who told me what they were and as long as they didn't become full blown migraines... not to worry about them. So, I never did...
Take good care and be well and hope yours are more manageable with medication.
- Imitrex Information for Consumers
- Imitrex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Imitrex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... another battery of tests, this was their hesitant diagnosis. Now I'm on a mission to learn all I can about it. So please, if anyone knows ...
2 answers • 21 Jun 2012
I've been on the medication for the past 3 months and have had 1 episode since then. I usually have an episode every 2 months. How do I know ...
1 answer • 4 Sep 2013
... horrible when
2 answers • 10 Jan 2016